Wyoming, 2009Flash Flood and Hail in Wyoming, June 13, 2009
June 13, 2009 · NWS RIW · 7 events in 3 counties and zones
Severe thunderstorms developed in a moist, upslope flow airmass east of the Continental Divide. The severity of the storms was aided by a disturbance that moved northeast across the area and a favorable jet stream position.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed in a moist, upslope flow airmass east of the Continental Divide. The severity of the storms was aided by a disturbance that moved northeast across the area and a favorable jet stream position.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 13, 2:27 PM MST, 19 minutes earlier.
Area forecast discussion, Jun 13, 2:27 PM MST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
327 PM MDT SAT JUN 13 2009
.SHORT TERM...TONIGHT THROUGH TUESDAY
THIS EVENING...BY FAR SHOULD BE THE MOST ACTIVE FOR THE SHORT
TERM. A STRONG SHORTWAVE/TROUGH ACROSS SOUTH CENTRAL UTAH/FOUR
CORNERS AREA WILL KEEP MOVING NORTHEAST. THE EASTERN/SOUTHERN
AREAS WILL BE INFLUENCED BY A LEFT FRONT QUAD OF AN 100KT UPPER
LEVEL JET ASSOCIATED WITH THIS TROUGH THROUGH LATE EVENING. THIS
FORCING COMBINED WITH VERY JUICY SURFACE DEWPOINTS...WEAK EASTERLY
UPSLOPE COMPONENT AND MODERATE INSTABILITY ALL SUGGEST A GOOD
CHANCE FOR SCATTERED TO NUMEROUS THUNDERSTORMS. HAVE PUT IN SEVERE
WORDING ACROSS THE EAST AND SOUTH...WHERE THE BEST INSTABILITY AND
SHEAR ARE LOCATED. LARGE HAIL...DAMAGING WINDS WILL BE THE MAIN
HAZARDS...BUT CANNOT RULE OUT AN ISOLATED TORNADO DUE THE LOW LEVEL
SHEAR. WEST OF THE DIVIDE...EXPECT WIDESPREAD SHOWERS AND
THUNDERSTORMS...BUT INSTABILITY IS LESS...SO EXPECTING STORMS TO
BE SUB SEVERE. THERE IS ALSO A THREAT FOR SOME FLOODING DUE TO THE
INTENSITY OF RAINS EAST...AND TRAINING OF STORMS WEST...BUT NOT
ENOUGH COVERAGE TO WARRANT A FLASH FLOOD WATCH AT THIS TIME.
BY MIDNIGHT...THE ACTIVITY IS EXPECTED TO DECREASE IN COVERAGE AND
MAINLY AFFECT WESTERN AND NORTHERN AREAS. SNOW LEVELS WILL BE
AROUND 9500 FEET WITH A POSSIBLE COUPLE OF INCHES ACROSS
NORTHWESTERN HIGH COUNTRY.
ANOTHER SHORTWAVE IS EXPECTED TO AFFECT THE AREA ON SUNDAY...BUT A
LEE CYCLOGENSIS WILL RESULT IN SOUTHWEST WINDS USHERING IN
SLIGHTLY DRIER AIR INTO THE REGION. THIS IN COMBINATION WITH LESS
INSTABILITY SHOULD RESULT IN LESS COVERAGE AND WEAKER STORMS
SUNDAY/SUNDAY EVENING THAN WHAT WE ARE SEEING THIS EVENING.
A WEAK UPPER LOW TO THE WEST...CUT OFF FROM THE MAIN FLOW...WILL
GIVE THE WEST/NORTHWEST THE BEST SHOT AT CONVECTION SUNDAY AND
MONDAY. THIS FEATURE IS EXPECTED TO WEAKEN AND SHEAR OUT BY
TUESDAY...AS WEAK UPPER LEVEL RIDGE BUILDS INTO THE AREA.
ALTHOUGH A DRYING TREND IS EXPECTED MONDAY AND TUESDAY...ENOUGH
MOISTURE WILL STILL BE PRESENT...ESPECIALLY FOR DIURNAL
CONVECTION...TO KEEP ISOLATED TO LOCALLY SCATTERED CONVECTION IN
THE FORECAST.
TEMPERATURES ARE EXPECTED TO BE REMAIN JUST SLIGHTLY BELOW
AVERAGE DURING THE SHORT TERM.
.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY
MODELS PUT WY IN A SHORTWAVE RIDGE ON TUE WITH AN UPPER LOW NEAR THE
SOUTHERN CALIFORNIA COAST AND A TROUGH OVER THE NORTHERN PLAINS.
MODELS STILL SHOW DECENT INSTABILITY AND STEEP LAPSE RATES TUE PM
AND EVE. HAVE MAINTAINED THE SCATTERED SHOWERS AND STORMS. A
NORTHERN STREAM TROUGH PUSHES INTO MONTANA AND WY BY LATE WED INTO
WED NIGHT. THIS WOULD LEAD TO A CHANCE OF SHOWERS AND STORMS OVER
THE REGION WITH A GOOD CHANCE IN THE WESTERN MTS. GFS MODEL KEEPS A
CYCLONIC FLOW OVER THE AREA ON THURSDAY INTO THURS NIGHT. ECMWF IS A
LITTLE QUICKER WITH THE THURS TROUGH. WILL KEEP CHANCE OF SHOWERS
AND STORMS GOING THURS PM INTO THU NIGHT. WEST FLOW ALOFT ON FRIDAY
WITH SOME DRYING INDICATED BY THE GFS/ECMWF. WILL KEEP CHANCE OF
SHOWERS AND STORMS IN THE MTS WITH WIDELY SCATTERED ACTIVITY AT THE
LOWER ELEVATIONS. GFS/ECMWF BACK THE FLOW ALOFT TO SW AND ATTEMPT TO
BRING UPPER LOW OFF THE CALIFORNIA COAST INLAND NEXT SATURDAY/SAT
NIGHT. IF SO THAT WOULD INCREASE SHOWER AND STORM COVERAGE OVER THE
AREA. WILL START WITH SCATTERED COVERAGE FOR NOW AND SEE HOW THINGS
EVOLVE IN THE COMING DAYS. HIGH TEMPS MAINLY IN THE 70S TUE AND WED.
SLIGHTLY COOLER THURSDAY...THEN A LITTLE WARMER FRI AND SAT.
&&
.AVIATION...
AN UPPER LEVEL LOW PRESSURE TROUGH OVER THE WESTERN CONUS CONTINUES
TO BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS INTO WEST CENTRAL WY
THIS WEEKEND. OVERALL...VFR CONDITIONS WILL PREVAIL EXCEPT NEAR ANY
STORMS. AFTERNOON AND EVENING THUNDERSTORMS THAT DO DEVELOP COULD
CONTAIN HEAVY RAIN...SMALL HAIL AND SFC WIND GUSTS TO 45 MPH.
ADDITIONALLY...OCNL MOUNTAIN OBSCURATIONS WILL OCCUR DURING AND
AFTER THE CONVECTIVE SHOWERS.
&&
.FIRE WEATHER...
THE EVENING WILL BE QUITE ACTIVE...WITH A GOOD CHANCE OF STORMS
ACROSS THE ENTIRE REGION. THE STRONGEST STORMS ARE EXPECTED TO BE
EAST OF THE DIVIDE. BEYOND TONIGHT...EAST OF THE DIVIDE IS
EXPECTED TO DRY OUT...WITH ACTIVITY MORE ISOLATED IN NATURE.
HOWEVER...WEST OF THE DIVIDE...CLOSE TO AN UPPER LOW SPINNING
ACROSS IDAHO...WILL CONTINUE TO GIVE AREAS WEST OF THE DIVIDE A
GOOD CHANCE OF CONVECTION THROUGH MONDAY. BREEZY SOUTHWEST WINDS
ARE EXPECTED IN THE ROCK SPRINGS TO CASPER CORRIDOR SUNDAY AND
MONDAY.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...WM
LONG TERM...AR
AVIATION...KPL
FIRE WEATHER...WM
Hazardous weather outlook, Jun 13, 1:22 PM MST, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
222 PM MDT SAT JUN 13 2009
WYZ001>020-022>030-141200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
222 PM MDT SAT JUN 13 2009
...TORNADO WATCH IN EFFECT FOR NATRONA COUNTY THROUGH 9 PM...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.
.DAY ONE...TODAY AND TONIGHT
NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH OF WESTERN AND
CENTRAL WYOMING AGAIN THIS AFTERNOON AND TONIGHT. SOME OF THE
STORMS...ESPECIALLY ACROSS EASTERN SWEETWATER...FREMONT...NATRONA AND
JOHNSON COULD BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL
BEING THE MAIN HAZARDS. HOWEVER...THERE IS EVEN A POTENTIAL FOR
ISOLATED TORNADOES...MAINLY FOR NATRONA COUNTY. THE BEST TIME FOR
THE STRONGEST STORMS WILL BE THROUGH AROUND 10 PM TONIGHT. IN
ADDITION...HEAVY RAINFALL WITH THE STORMS IS EXPECTED THAT COULD
CAUSE SOME LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
AN UNSETTLED WEATHER PATTERN WILL CONTINUE TO BRING A CHANCE OF
SHOWERS AND THUNDERSTORMS THROUGH SUNDAY AND INTO NEXT
WEEK...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT ANY RAINFALL AMOUNTS...HAIL-SIZE
OVER ONE HALF INCH AND WIND GUSTS OVER 40 MPH. SPOTTERS ARE ALSO
ENCOURAGED TO REPORT ANY BANKFULL STREAMS OR RIVERS. THANK YOU.
TEAM RIVERTON
In the hours before
Special weather statement, Jun 13, 1:18 PM MST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
218 PM MDT SAT JUN 13 2009
WYZ014-025-026-132115-
UPPER GREEN RIVER BASIN-UPPER GREEN RIVER BASIN FOOTHILLS-WIND RIVER
MOUNTAINS WEST-
218 PM MDT SAT JUN 13 2009
...SIGNIFICANT WEATHER ADVISORY FOR SUBLETTE COUNTY UNTIL 315 PM
MDT...
AT 217 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HWY JCT 189 AND 351...OR 6 MILES NORTHEAST
OF BIG PINEY...MOVING NORTHEAST AT 35 MPH.
HALF INCH HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS
STORM. DANGEROUS CLOUD-TO-GROUND LIGHTNING IS POSSIBLE WITH THIS
STORM.
RESIDENTS IN CENTRAL SUBLETTE COUNTY...INCLUDING THE LOCATIONS OF HWY
JCT 189 AND 351...U.S. HWY 189 MILE MARKER 120...MESA GAS FIELD...HWY
JCT 191 AND 352...PINEDALE...FREMONT LAKE...WHITE PINE SKI AREA AND
WILLOW LAKE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
C. BAKER
Special weather statement, Jun 13, 1:23 PM MST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
223 PM MDT SAT JUN 13 2009
WYZ017-019-132130-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-WIND RIVER BASIN-
223 PM MDT SAT JUN 13 2009
...SIGNIFICANT WEATHER ADVISORY FOR FREMONT COUNTY UNTIL 330 PM
MDT...
AT 222 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES EAST OF SAND DRAW...OR 22 MILES NORTH OF
JEFFREY CITY...MOVING NORTHEAST AT 20 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM. RAINFALL AMOUNTS AROUND ONE-HALF INCH...AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM.
RESIDENTS IN EASTERN FREMONT COUNTY...INCLUDING THE LOCATIONS OF GAS
HILLS RD MILE MARKER 30...GAS HILLS RD MILE MARKER 40 AND CASTLE
GARDENS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
C. BAKER
Special weather statement, Jun 13, 1:37 PM MST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
237 PM MDT SAT JUN 13 2009
WYZ017-018-132115-
LANDER FOOTHILLS-WIND RIVER BASIN-
237 PM MDT SAT JUN 13 2009
...SIGNIFICANT WEATHER ADVISORY FOR FREMONT COUNTY UNTIL 315 PM
MDT...
AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ARAPAHOE...OR 9 MILES SOUTHWEST OF
RIVERTON...MOVING NORTH AT 20 MPH.
HALF INCH HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS
STORM. DANGEROUS CLOUD-TO-GROUND LIGHTNING IS POSSIBLE WITH THIS
STORM.
RESIDENTS IN CENTRAL FREMONT COUNTY...INCLUDING THE LOCATIONS OF
HUDSON...ARAPAHOE...RIVERTON AND U.S. HWY 26 MILE MARKER 110...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
C. BAKER
Special weather statement, Jun 13, 2:13 PM MST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
313 PM MDT SAT JUN 13 2009
WYZ014-025-026-132215-
UPPER GREEN RIVER BASIN-UPPER GREEN RIVER BASIN FOOTHILLS-WIND RIVER
MOUNTAINS WEST-
313 PM MDT SAT JUN 13 2009
...SIGNIFICANT WEATHER ADVISORY FOR SUBLETTE COUNTY UNTIL 415 PM
MDT...
AT 312 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MESA GAS FIELD...OR 13 MILES SOUTH OF
PINEDALE...MOVING NORTHEAST AT 25 MPH.
HALF INCH HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS
STORM. DANGEROUS CLOUD-TO-GROUND LIGHTNING IS POSSIBLE WITH THIS
STORM.
RESIDENTS IN CENTRAL SUBLETTE COUNTY...INCLUDING THE LOCATIONS OF
MESA GAS FIELD...WENZ FIELD...U.S. HWY 191 MILE MARKER 90...BOULDER
AND BOULDER LAKE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
C. BAKER
Special weather statement, Jun 13, 2:30 PM MST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
330 PM MDT SAT JUN 13 2009
WYZ015>017-132215-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-
330 PM MDT SAT JUN 13 2009
...SIGNIFICANT WEATHER ADVISORY FOR FREMONT COUNTY UNTIL 415 PM
MDT...
AT 329 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR DIVERSION DAM REST AREA...
OR 19 MILES NORTH OF FORT WASHAKIE...MOVING NORTHEAST AT 10 MPH.
HALF INCH HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THESE
STORMS. DANGEROUS CLOUD-TO-GROUND LIGHTNING IS POSSIBLE WITH THESE
STORMS.
RESIDENTS IN CENTRAL FREMONT COUNTY...INCLUDING THE LOCATIONS OF
DIVERSION DAM REST AREA...U.S. HWY 287/26 MILE MARKER 90 AND BULL
LAKE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
C. BAKER
Special weather statement, Jun 13, 2:38 PM MST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
338 PM MDT SAT JUN 13 2009
WYZ023>029-132345-
STAR VALLEY-SALT RIVER AND WYOMING RANGES-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER GREEN RIVER BASIN-
SOUTH LINCOLN COUNTY-ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-
INCLUDING THE CITIES OF...AFTON...ALPINE...THAYNE...PINEDALE...
LA BARGE...BIG PINEY...FARSON...KEMMERER...COKEVILLE...
ROCK SPRINGS...GREEN RIVER
338 PM MDT SAT JUN 13 2009
...THUNDERSTORMS CONTINUE OVER PARTS OF SOUTHWEST WYOMING...
WIDELY SCATTERED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED
THROUGH 5 PM MDT. THE STRONGEST STORMS SHOULD BE OVER LINCOLN COUNTY
WHERE ONE-HALF INCH DIAMETER HAIL AND WIND GUSTS TO 45 MPH ARE LIKELY.
A FEW STRONG STORMS REMAIN IN THE UPPER GREEN RIVER BASIN. IN
ADDITION TO THE HAIL AND WIND...DANGEROUS CLOUD TO GROUND
LIGHTNING WILL ACCOMPANY THE THUNDERSTORMS THIS AFTERNOON.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
KPL
Event by event
3 thunderstorm wind, 3 hail, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Natrona
- When
- June 13, 2:46 PM MST
- Where
- Natrona County, 2.57 mi SE of Hiland
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.090, -107.320
An automated highway observation station recorded a thunderstorm wind gust to 63 mph.
Thunderstorm Wind, Sweetwater
- When
- June 13, 4:34 PM MST
- Where
- Sweetwater County, (Rks)rock Spgs Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 41.600, -109.070
The ASOS at the Rock Springs-Sweetwater County Airport measured a wind gust to 58 mph.
Thunderstorm Wind, Fremont
- When
- June 13, 6:25 PM MST
- Where
- Fremont County, 14 mi SSE of Riverton
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 42.843, -108.274
Thunderstorm winds were estimated at 55 to 65 mph along State Highway 135 near Sand Draw.
Hail, Fremont
- When
- June 13, 6:25 PM MST
- Where
- Fremont County, 14 mi SSE of Riverton
- Measured
- 1.5 in hail
- Reported by
- Storm Chaser
- Coordinates
- 42.843, -108.274
Hail up to 1.50 inches in diameter was measured by a storm chaser.
Hail, Natrona
- When
- June 13, 7:20 PM MST
- Where
- Natrona County, Mills
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.830, -106.530
Nickel sized hail was reported by a trained spotter.
Hail, Natrona
- When
- June 13, 7:35 PM MST
- Where
- Natrona County, Bar Nunn
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.900, -106.340
A trained spotter measured hail up to 1.25 inches in diameter.
Flash Flood, Natrona
- When
- June 13, 8:30 PM MST to 10:00 PM MST
- Where
- Natrona County, 1.33 mi NW of Casper to 1.85 mi W of Casper
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 42.842, -106.341
Rainfall of one to two inches fell in and around Casper. One location at Wyoming Medical Center recorded 1.75 inches of rain. The water accumulated at the intersection of Poplar and CY avenues and flooded the area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, June 13, 20092 deaths · 2 injured · 1 event
- Tornadoes and Hail in Texas, June 13, 2009$1.0 million · EF2 · 14 events
- Wildfire and Heavy Rain in California, June 13 to 30, 20091 death · 2 events
- Rip Current in New York, June 13, 20091 death · 1 event
- Tornadoes and Hail in Texas, June 13, 20091 injured · $650,000 · EF1 · 20 events
- Hail and Damaging Winds in Delaware, June 13, 2009$700,000 · 1 in hail · 5 events
- Tornadoes and Flash Flood in Colorado, June 13, 2009$100,000 · EF0 · 13 events
- Hail and Damaging Winds in Kansas, June 13 to 14, 2009$90,000 · 2.5 in hail · 14 events
- Hail and Damaging Winds in Nebraska, June 13, 2009$58,000 · 1.25 in hail · 12 events
- Hail and Damaging Winds in Oklahoma, June 13, 20091 injured · $18,000 · 2.75 in hail · 22 events
- Hail and Damaging Winds in Florida, June 13, 20091 injured · 1 in hail · 31 events
- Tornado and Hail in Colorado, June 13, 2009$30,000 · EF0 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 169834, 169840, 169835, 169837, 169841, 169845, 169847.